María L. Rodríguez, MD; Carmen Mora, MD; Juan F. Navarro, MD
The Editors welcome submissions for possible publication in the Letters section. Authors of letters should:
•Include no more than 300 words of text, three authors, and five references
•Type with double-spacing
•Send three copies of the letter, an authors' form signed by all authors, and a cover letter describing any conflicts of interest related to the contents of the letter.
Letters commenting on an Annals article will be considered if they are received within 6 weeks of the time the article was published. Only some of the letters received can be published. Published letters are edited and may be shortened; tables and figures are included only selectively. Authors will be notified that the letter has been received. If the letter is selected for publication, the author will be notified about 3 weeks before the publication date. Unpublished letters cannot be returned.
Annals welcomes electronically submitted letters.
Rodríguez M., Mora C., Navarro J.; Cerivastatin-Induced Rhabdomyolysis. Ann Intern Med. 2000;132:598. doi: 10.7326/0003-4819-132-7-200004040-00031
Download citation file:
Published: Ann Intern Med. 2000;132(7):598.
TO THE EDITOR:
Cerivastatin is the last generation of the 3-hydroxy-3-methylglutaryl-coenzyme A (HMG-CoA) reductase inhibitors, the drugs of choice for treating hypercholesterolemia. Tolerability in clinical trials did not differ from that of placebo with regard to serum creatine kinase (CK) levels, and drug-induced myopathy was not reported (1-4). We describe a renal transplant recipient who developed rhabdomyolysis after receiving cerivastatin.
In October 1996, a 52-year-old woman with renal failure secondary to polycystic kidney disease had renal transplantation. She was admitted to our hospital in May 1999 for asthenia, myalgia, and muscle weakness. From December 1996 to November 1998 she had received simvastatin (10 mg/d), without side effects. In April 1999, cerivastatin (0.1 mg/d) was started because of hypercholesterolemia. Biochemical work-up at that time was normal. Treatment consisted of prednisone (7.5 mg/d), cyclosporine (200 mg/d), mycophenolate (2 g/d), and ranitidine (150 mg/d). Symptoms developed 3 weeks after cerivastatin was added. Admission laboratory values were the following: serum creatinine, 1 mg/dL; aspartate aminotransferase, 709 IU/L; alanine aminotransferase, 828 IU/L; γ-glutamyltransferase, 117 IU/L; lactate dehydrogenase, 7080 IU/L; and CK, 12 615 IU/L. Cerivastatin therapy was discontinued, and the patient underwent forced diuresis with normal saline and bicarbonate. Aminotransferase, lactate dehydrogenase, and CK levels normalized within 10 days.
to gain full access to the content and tools.
Learn more about subscription options.
Register Now for a free account.
Copyright © 2016 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only